MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD PREPSTAIN¿; PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED

BECTON, DICKINSON & CO. (SPARKS) BD PREPSTAIN¿; PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED
Model Number 490100
Medical Device Problem Code Structural Problem (2506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
It has been reported that the bd prepstain¿ has been found experiencing lid issues.The following has been provided by the initial reporter: tripath us ii - centrifuge lid unsupported.
 
Additional Manufacturer Narrative
Medical device expiration date: na.Initial reporter phone#: (b)(6).A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It has been reported that the bd pepstatin¿ has been found experiencing lid issues.The following has been provided by the initial reporter: tripath us ii - centrifuge lid unsupported.
 
Additional Manufacturer Narrative
H.6.Investigation: complaint reports lid failure on centrifuge associated with prepstain (catalog number 490100) serial number (b)(6).Complaint alleges centrifuge hydraulic rod failure, no support for the lid to stay open.Customer was informed no spare hydraulic rods are available, recommend replacing the centrifuge.Customer advised that the issue does not affect the normal function of the centrifuge and will continue to use.Post intervention the instrument was left operating normally.Root cause is not determined, and this complaint is not a confirmed failure of the instrument based on the customer response.Review of device history record for instrument serial number, (b)(6) is not required because this complaint does not allege an early life failure or failure at installation and has changed configuration since release from manufacturing due to service repairs/pms.Device was installed on (b)(6)2017.Review of risk management files confirms there are no new or modified risks associated with this failure mode.There are no corrective action plans or other corrections occurring.Bd quality will continue to monitor for trends associated with failure of "centrifuge.".

Brand Name
BD PREPSTAIN¿
Common Device Name
PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13373770
Report Number1119779-2022-00141
Device Sequence Number4945579
Product Code MKQ
UDI-Device Identifier00382904901004
UDI-Public00382904901004
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number490100
Device Catalogue Number490100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2022
Supplement Date Received by Manufacturer04/25/2022
Initial Report FDA Received Date01/27/2022
Supplement Report FDA Received Date05/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/02/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown